Thunderstorm Wind, Beaver
- When
- August 16, 4:15 PM EST
- Where
- Beaver County, North Sewickley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.833, -80.267
Trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 16, 12:27 PM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 127 PM EDT SAT AUG 16 2003 UPDATED FOR SVR WATCH. PIT 83 65 80 58 / 60 50 10 10 HLG 83 65 81 59 / 60 50 10 10 MGW 84 66 81 60 / 60 60 20 0 ZZV 84 65 81 59 / 60 50 10 10 PHD 83 65 80 58 / 60 50 10 10 FKL 82 62 77 55 / 60 50 10 10 DUJ 82 62 77 55 / 60 50 10 10 LBE 83 65 80 58 / 60 50 10 10 BTP 82 63 78 56 / 60 50 10 10 IDI 82 64 79 57 / 60 50 10 10 ODM 79 62 78 56 / 60 60 30 0 .PBZ... MD...NONE. OH...FLOOD WARNING UNTIL 321 PM EDT SATURDAY FOR ZONE OHC121. PA...SEVERE THUNDERSTORM WATCH FOR TODAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>030. SEVERE THUNDERSTORM (WCN) WATCH FOR TODAY FOR ZONES PAC003... PAC005...PAC007...PAC019...PAC031...PAC053...PAC063...PAC065... PAC073...PAC085...PAC121...PAC125...PAC129. WV...NONE. RWH
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-161015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 616 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION LATER TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR AHEAD OF THE FRONT. SOME OF THESE STORMS MAY CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWESTERN PENNSYLVANIA THIS MORNING...AND SPREAD SOUTHEAST ACROSS THE REMAINDER OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND EARLY TONIGHT.
OHZ049-050-161900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT SAT AUG 16 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 2:00 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS IN CARROLL COUNTY OHIO. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 15 MPH AND WILL MOVE THROUGH HARRISON AND JEFFERSON COUNTIES BETWEEN 2:15 PM AND 3:10 PM. BE ALERT FOR BRIEF HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE ME BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY IN HEAVY RAIN. ADDITIONAL THUNDERSTORMS ARE LIKELY THROUGHOUT THE DAY SO STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS. IF YOU EXPERIENCE HAIL OR HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ049-162000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS IN HARRISON COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS HARRISON COUNTY UNTIL 4:00 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. ABOUT AN INCH OF RAIN HAS FALLEN NEAR BOWERSTON IN THE PAST 40 MINUTES. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
317 PM EDT SAT AUG 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM MINERVA OH WIND DAMAGE
08/16/03 CARROLL POWERLINES AND LARGE LIMBS
DOWN BETWEEN MALVERN AND
MINERVA. REPORTED BY
EMERGENCY MANAGEMENT.OHZ039-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 353 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS IN TUSCARAWAS COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS TUSCARAWAS COUNTY UNTIL 6:00 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PAZ021-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT SAT AUG 16 2003 ...STRONG THUNDERSTORMS WILL MOVE SOUTHWARD ACROSS THE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 6 PM. THE MOST INTENSE STORMS WILL MOVE NEAR BRADFORD WOODS...WEXFORD...FRANKLIN PARK...MCANDLESS...AND HAMPTON TOWNSHIP. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL. BRIEF TORRENTIAL DOWNPOURS WILL PRODUCE UP TO AN INCH OF RAIN IN SOME AREAS OVER A SHORT TIME...POSSIBLY CREATING DRAINAGE FLOODING AND PONDING ACROSS LOCAL ROADS. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE UPDATES OR WARNINGS.
PAZ008-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EDT SAT AUG 16 2003 ...HEAVY DOWNPOURS IN VENANGO COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS VENANGO COUNTY UNTIL 6:15 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, SMALL HAIL, GUSTY WINDS, AND PERIODS OF HEAVY RAIN. ALMOST TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN LITTLE SUGAR CREEK FROM WALLACEVILLE TO DIAMOND ALONG ROUTE 428. RAPID STREAM RISES CAN BE EXPECTED ALONG THE TRIBUTARIES OF LITTLE SUGAR CREEK AND PRATHER RUN. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 34 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333988.